Hypoalbuminemia and Magnesium in Diarrhea Associated with Tube Feeding
Osmotic diarrhea is a significant problem in patients receiving enteral nutrition, the cause of which is multifactorial. However, a role for both hypoalbuminemia and, more recently, for medications containing magnesium has been suggested. The literature regarding the role of either hypoalbuminemia or magnesium in the diarrhea associated with patients receiving enteral nutrition is mixed. Some investigators claim there is an association while others claim no relationship at all. This controversy may result from the lack of an accepted, consistent method for reporting incidence of diarrhea. Recent literature regarding reporting of diarrhea prevalence and the possible roles of hypoalbuminemia and magnesium in diarrhea in patients receiving enteral feeding are reviewed.
Chemistry and Geology
Topics in Clinical Nutrition
Hadley, M., Webb, A., & Burkholder, V.R. (1995). Hypoalbuminemia and magnesium in diarrhea associated with tube feeding. Topics in Clinical Nutrition, 10(4), 25-34. https://journals.lww.com/topicsinclinicalnutrition/Abstract/1995/09000/Hypoalbuminemia_and_magnesium_in_diarrhea.4.aspx
Publisher's Copyright and Source
Copyright © 1995 Aspen Publishers, Inc.